Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 21, 2018, 2:02 PM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, California. It took effect at Mar 22, 2018, 4:04 AM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 2:02 PM PDT (21:02 UTC)
- In effect from
- Mar 22, 2018, 4:04 AM PDT
- Expired
- Mar 23, 2018, 5:00 AM PDT
- In force
- 25 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS75 KVEF 212102 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 202 PM PDT Wed Mar 21 2018 NVZ015-221200- /O.NEW.KVEF.WI.Y.0014.180322T1600Z-180323T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 202 PM PDT Wed Mar 21 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 9 AM to 8 PM PDT Thursday. * TIMING...Winds will increase Thursday morning, peak in the afternoon, and decrease in the evening. * WINDS...South winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong winds will make driving difficult, especially on east west roads. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
6 follow-up statements
611 WWUS75 KVEF 220927 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 227 AM PDT Thu Mar 22 2018 NVZ015-221630- /O.CON.KVEF.WI.Y.0014.180322T1600Z-180323T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 227 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...Winds will increase this morning, peak in the afternoon, and decrease in the evening. * WINDS...South winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong winds will make driving difficult, especially on east west roads. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
983 WWUS75 KVEF 221104 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 404 AM PDT Thu Mar 22 2018 NVZ014-019-221830- /O.EXB.KVEF.WI.Y.0014.180322T1104Z-180323T0300Z/ Esmeralda and Central Nye County-Spring Mountains-Red Rock Canyon- Including Beatty, Goldfield, Silver Peak, Dyer, The Town Of Mt Charleston, and Red Rock Canyon 404 AM PDT Thu Mar 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 8 PM PDT this evening. * TIMING...Locally gusty winds early this morning will expand in coverage later this morning before peaking in intensity during the afternoon. * WINDS...South or Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong winds will make driving difficult, especially on east west roads. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Strongest winds in the Spring Mountains will be in the midslopes east of Charleston Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ015-221830- /O.EXT.KVEF.WI.Y.0014.180322T1104Z-180323T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 404 AM PDT Thu Mar 22 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Locally gusty winds are possible this morning and will expand in coverage during the late morning. Winds will peak this afternoon and decrease in the evening. * WINDS...South winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong winds will make driving difficult, especially on east west roads. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
036 WWUS75 KVEF 221801 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1101 AM PDT Thu Mar 22 2018 NVZ014-015-019-230300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-180323T0300Z/ Esmeralda and Central Nye County-Lincoln County-Spring Mountains- Red Rock Canyon- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, The Town Of Mt Charleston, and Red Rock Canyon 1101 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Winds will peak this afternoon and decrease this evening. * WINDS...South to Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong winds will make driving difficult, especially on east west roads. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Strongest winds in the Spring Mountains will be in the midslopes east of Charleston Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
243 WWUS75 KVEF 230111 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 611 PM PDT Thu Mar 22 2018 CAZ519-520-525-230300- /O.EXB.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ Eastern Sierra Slopes-Owens Valley-Morongo Basin- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Morongo Valley, Yucca Valley, and Twentynine Palms 611 PM PDT Thu Mar 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 5 AM PDT Friday. * TIMING...Winds will continue to gust overnight before decreasing Friday morning. * WINDS...South to Southwest winds 25 to 35 mph with gusts 40 to 50 mph in valley locations, up to 65 mph in the high terrain. * IMPACTS...Strong winds will make driving difficult due to strong crosswinds. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ019-230300- /O.EXT.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 611 PM PDT Thu Mar 22 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * TIMING...Winds will peak this afternoon and decrease this evening. * WINDS...South to Southwest winds gusts of 50 to 60 MPH. * IMPACTS...Strong winds will make driving difficult due to strong crosswinds. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Strongest winds in the Spring Mountains will be in the midslopes east of Charleston Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ014-015-230300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-180323T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 611 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Winds will gradually decrease this evening. * WINDS...South to Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong winds will make driving difficult, especially on east west roads. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Wolcott
261 WWUS75 KVEF 230239 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 739 PM PDT Thu Mar 22 2018 NVZ014-015-230345- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-180323T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 739 PM PDT Thu Mar 22 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds continue to decrease this evening across Lincoln, Nye, and Esmeralda Counties. The Wind Advisory will be allowed to expire on time. $$ CAZ519-520-525-NVZ019-231200- /O.CON.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ Eastern Sierra Slopes-Owens Valley-Morongo Basin-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Morongo Valley, Yucca Valley, Twentynine Palms, The Town Of Mt Charleston, and Red Rock Canyon 739 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * TIMING...Gusty winds will continue overnight before decreasing Friday morning. * WINDS...Southwest winds gusts of 40 to 50 MPH in valley locations and up to 65 MPH in the mountains. Isolated higher gusts possible on east facing slopes. * IMPACTS...Strong winds will make driving difficult due to strong crosswinds. Secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Wolcott
084 WWUS75 KVEF 231149 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 449 AM PDT Fri Mar 23 2018 CAZ519-232200- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ /O.NEW.KVEF.WI.Y.0015.180324T0000Z-180324T1600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 449 AM PDT Fri Mar 23 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 9 AM PDT Saturday. * TIMING...Gusty winds will decrease slightly today before increasing once again tonight before decrease Saturday morning. * WINDS...West winds 40 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult. && $$ CAZ520-525-NVZ019-231300- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-180323T1200Z/ Owens Valley-Morongo Basin-Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Morongo Valley, Yucca Valley, Twentynine Palms, The Town Of Mt Charleston, and Red Rock Canyon 449 AM PDT Fri Mar 23 2018 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have decreased around the Morongo Basin. The wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:00 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Mar 21, 3:00 AM PDT, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 300 AM PDT Wed Mar 21 2018 .SYNOPSIS...Abundant cloud cover expected across the region today with precipitation chances mainly confined areas north and west of I- 15. Rain and high elevation snow will increase in intensity across the same areas tonight with periods of heavy rainfall possible across the Owens Valley. Rain spreads east across the entire region Thursday with improving conditions expected Friday into early next week. && .SHORT TERM...through Thursday night. Weak shortwave embedded in a broad and increasingly moist southwesterly flow aided in the development of some light rain shower activity earlier this evening, mainly across our far western zones. Dry air in the lower levels limited precipitation amounts to generally a trace or less, but have helped to prime the atmosphere for more efficient precipitation accumulation ahead of a stronger system moving in later this morning. Snow levels overnight have been running a little lower than anticipated, near 7,000 feet, but will continue to rise today to near 9,000 feet with continued warm advection ahead of a strong and moist Pacific trough. Expect precipitation to break out once again late this morning mainly across the Western Mojave Desert and Inyo county. By this evening, steady rain and high mountain snow is expected in the Owens Valley and Sierra, becoming heavy at times as very rich moisture plume becomes aimed at the southern Sierra. Further east, some light showers and sprinkles are possible along the I-15 corridor late this afternoon but amounts will be quite light due to considerable dry air in the low levels that will first need to be overcome. This activity will lift north into the southern Great Basin overnight before shifting southward once again Thursday. Best precipitation chances for the I-15 corridor and points east can be expected as the moisture plume shifts eastward during the day Thursday. All in all, forecast remains on track. I did make some modest boosts to QPF for most of the area as model guidance trends slightly wetter - which makes sense given the strong IVT values aimed at the region and highly anomalous precipitable water values in play. The flood watch for the Owens Valley and Sierra continue to look good and those areas remain favored to see the greatest impacts from this storm. Snow levels falling on the backside of the storm system also support the Winter Weather Advisory for elevations above 7,000 feet in the Sierra on Thursday. Snow levels will remain too high in the Spring Mountains for any significant snow impacts. Precipitation impacts for the Las Vegas area and most of the I-15 corridor will be greatest on Thursday, with rainfall amounts of a tenth to a quarter of an inch a good bet. .LONG TERM...Friday through Wednesday. By Friday, much of what is left of the moisture plume will be north and east of the area. Models still indicate a weak shortwave will move across the area early Friday. The GFS/ECMWF are in slightly better agreement on the strength of this feature. Even with somewhat limited moisture kept slight chances of showers/snow showers mainly for eastern Lincoln County and the Arizona Strip through Friday afternoon. A fair amount of instability will be across southern Nevada and northwest Arizona Friday afternoon, as such decided to put slight chance of isolated thunderstorms/thunder snow Friday afternoon. By Friday evening, dry southwest flow ahead of a broad upper low will move over the region pushing any residual moisture eastward and bring breezy to gusty southwest winds. Both the GFS/ECMWF have a shortwave pushing into northern California and across the Great Basin Saturday-Sunday, but the timing, location, and intensity of this feature still remains uncertain. Generally, with limited moisture the only potential impacts looks like increased SW winds SAT and some slight chances of precip Sunday mainly north of Clark County. Beyond Sunday afternoon confidence is low as models become vastly different. Temperatures will be a few degrees below normal to start off the weekend before dropping a bit more behind a cold front Sunday. Otherwise, expect fair weather with partly cloudy to mostly clear skies through much of the weekend and into early next week. && .AVIATION...For McCarran...Overcast conditions expected through the TAF period with CIGs between 5-10k expected. Light showers or sprinkles are possible late this afternoon between 21z - 03z, with CIGS as low as 5k. Widespread clouds will linger overnight with increasing chances for rain during the day Thursday. Light south winds will become breezy this afternoon with gusts to 25 knots possible out of the southwest. Winds will weaken overnight but return Thursday with with similar velocities. For the rest of southern Nevada, northwest Arizona and southeast California...Widespread clouds expected through the TAF period, most abundant north and west of I-15. Light rain showers expected north of a KDAG-KSGU line this afternoon and evening with CIGs falling to between 4-8kft AGL at times. Periods of rain, heavy at times, expected further west near the Sierra and KBIH with IFR/LIFR conditions possible at times. In addition, southwesterly afternoon winds may gust up to 20 knots this afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. Rainfall and flooding reports are appreciated during periods of weather later this week. && SHORT TERM/AVIATION...Outler LONG TERM...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.